MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE CPT TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE CPT TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-1200
Medical Device Problem Code Excessive Cooling (2932)
Health Effect - Clinical Codes Erythema (1840); Blister (4537); Skin Inflammation/ Irritation (4545); Hyperpigmentation (4837)
Date of Event 01/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The treatment tip was discarded and could not be evaluated.The datalogs were reviewed.It was found the temperature limit was exceeded, thermistor 1 disconnected, and the cryogen can was empty.If the treated area is at or above 40 degrees c., failure to slow treatment speed and/or continuing to treat the same treatment area consecutively can result in an unsafe condition.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should system be outside of acceptable limits.The review of the system/data logs does not indicate there is any handpiece or system issue present.Based on the evaluation of the data, the hp and system performed as expected.
 
Event or Problem Description
A user facility reported blistering and welts on the left upper abdomen of a patient during a thermage cpt treatment.Fucidin h was recommended by the supervising physician and initiated immediately with instructions to apply twice daily.As of eleven days post treatment, the event has resulted in post-inflammatory hyperpigmentation.During the treatment session the handpiece (hp) was dropped.The treatment tip was subsequently inspected and appeared to be intact, with no visible damage.Treatment was then resumed on the abdominal area when the technician observed the development of welts and blisters on the patient¿s skin.Upon noticing these findings, the treatment was immediately discontinued, and the technician discarded the treatment tip.No patient photographs were available.No other treatments (besides the one reported) were being performed in the same area where symptoms were reported.No pain medication or anesthesia was administered.The patient did receive pronox during the treatment.The incident occurred at a level 2.0-3.0, with the highest energy level used as 3.0.An error code stating that the tip was too cold with a warning indicating not to treat the same area appeared and treatment was not done in the same area.A stamping method was used along with 2 bottles of coupling fluid.The tip was inspected prior to use and nothing was noted.The tip was also inspected approximately every 30-50 pulses.This tip was not used to treat any other patients.The tip was discarded.Due to the possibility of permanent scarring, the case was assessed as serious.
 
Additional Manufacturer Narrative
No treatment tip was returned for evaluation.The datacard logs showed the following errors occurred during treatment: temperature limit exceeded, tm1 disconnected, and cryogen can empty.An error indicates a recoverable problem that requires operator intervention.If the error occurs during an radiofrequency (rf) treatment, the rf delivery will be stopped, then a post-cooling step will be completed prior to generating an ¿error tone¿ and displaying the event code and event message.After the error tone, the system will transition into action required mode and will display text with instructions for the operator indicating what action may be required to resolve the issue.Based on the evaluation of the data, the handpiece and system performed as expected.The datacard logs did not confirm customers account of reported "tip too cold" event code occurred during treatment.According to thermage cpt system technical user's manual, burns, blisters, skin irregularities, redness, and hyperpigmentation are known possible patient reactions to thermage treatment.The procedure may produce heating in the upper layers of the skin, causing burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.At this time, no corrective action is necessary.

Brand Name
THERMAGE CPT TIP
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key24339519
Report Number3011423170-2026-00312
Device Sequence Number4876576
Product Code GEI
UDI-Device Identifier00850608002421
UDI-Public00850608002421
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTTNS3.00E4-1200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown